Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 187, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2003, 9:23 PM CDT for Wilcox County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 9:23 PM CDT (02:23 UTC)
- Expired
- May 25, 2003, 9:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wilcox County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 260223 SVRMOB ALC131-260245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 923 PM CDT SUN MAY 25 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 945 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF FURMAN...MOVING EAST AT 30 MPH. * THE SEVERE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN WILCOX COUNTY. STRONG DAMAGING WIND...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3208 8699 3196 8697 3197 8684 3208 8684
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:50 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, May 25, 1:50 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT SUN MAY 25 2003 WEAK FRONT MOVING SOUTHWARD ACROSS MISSISSIPPI TONIGHT WILL SLOWLY CROSS OUR FORECAST AREA TOMORROW. PW VALUES SLOWLY INCHING UP TODAY...WITH FORECAST AREA SEEING DEWPOINTS IN THE LOWER TO MID 60S. ON THE WHOLE...WILL STICK WITH THE GFS SLOWLY PUSHING FRONT INTO THE OFFSHORE WATERS LATE TOMORROW. WILL CARRY CHANCE POPS NORTH TONIGHT...SLIGHT CHANCE SOUTHEAST...WITH 50 POPS (ADVERTISING SCATTERED SHOWERS AND THUNDERSTORMS) FOR MEMORIAL DAY WITH FRONT PROVIDING FOCUS FOR CONVECTION DURING PERIOD OF BEST INSTABILITY. AFTER TOMORROW...THE ETA AND GFS PACKAGES ARE SPLIT ON THEIR SOLUTIONS. THE ETA STALLS THE BOUNDARY ALONG THE COAST TUESDAY AND KEEPS THE AIRMASS DEEPLY MOIST. THE GFS PULLS IN DRIER AIR DOWN THE BACKSIDE OF THE UPPER TROUGH...DRYING THE AIRMASS SIGNIFICANTLY ABOVE 850 MB. PREVIOUS FORECAST THAT WE INHERITED FOR THIS SHIFT ADVERTISED THE DRIER TREND AFTER MONDAY...RIGHT NOW THERE IS NOT ENOUGH EVIDENCE SEEN TO WARRANT A CHANGE TO THAT FORECAST. IN THE EXTENDED...WE DO SEE A WEAK UPPER DISTURBANCE IN THE GFS TRACKING DOWN THE NORTHWESTERLY FLOW ACROSS NORTHERN AL AND TN THURSDAY. THAT MAY BRING A FEW CLOUDS ACROSS THE NORTHERN ZONES THURSDAY...BUT GIVEN THAT THE RAINS USUALLY FOCUS ALONG THE SOUTHERN EDGE OF THE STRONGER MIDLEVEL WESTERLIES IN THAT PATTERN... WILL KEEP THE POPS OUT FOR THAT PERIOD. WHILE NORTHWESTERLY FLOW ALOFT CAN BRING A FEW SUPRISES THIS TIME OF YEAR...WE SEE NO REASON AT THIS TIME TO GO AGAINST A DRY FORECAST ON INTO SUNDAY. THANKS FOR COORD NEW...JAN AND BMX. NUMBERS BELOW REPRESENT THE FIRST ROUGH PASS THROUGH THE GRIDS. THE NUMBERS MAY GET CHANGED A BIT BEFORE THE OFFICIAL FORECAST RELEASE. 05/GARMON .PRELIMINARY TEMPS / POPS... MOBILE 69 83 62 84 / 30 50 10 00 PENSACOLA 70 83 65 84 / 20 50 20 00 DESTIN 75 80 68 79 / 20 50 20 00 EVERGREEN 67 82 61 83 / 30 50 20 00 WAYNESBORO 65 81 59 82 / 40 50 10 00 CAMDEN 66 81 58 82 / 40 50 20 00 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, May 25, 5:30 AM CDT, 15 hours 53 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A WEAK FRONTAL BOUNDARY SETTLES INTO THE DEEP SOUTH TODAY AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. THE LATEST FORECAST FROM THE STORM PREDICTION CENTER INDICATES... ANY ORGANIZED SEVERE WEATHER THAT DOES OCCUR...WILL BE TO THE NORTH OF THE AREA. AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SUNDAY) WITH THE FRONT FORECAST TO BE SLOW IN MOVING OUT OF THE AREA MONDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUE. WEATHER CONDITIONS IMPROVE WITH REGARD TO RAIN ON TUESDAY WITH THE FRONT SETTLING SOUTHWARD...OUT INTO THE GULF. OUTSIDE OF THUNDERSTORMS WITH THE FRONT ON MONDAY...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 37 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| May 26, 5:13 PM CDT | Tornado Warning | MOB | Covington, Escambia | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.